MAUDE Adverse Event Report: HYCOR BIOMEDICAL SPECIFIC/TOTAL IGE EIA

HYCOR BIOMEDICAL SPECIFIC/TOTAL IGE EIA
Catalog Number 74155
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The distributor reported the shipment containing stop solution (1n sodium hydroxide) was received with a stained carton, suggesting leakage of an item in the package.Photographic evidence provided by the distributor showed two stained cartons.Pictures of the stop solution bottles showed that one bottle had a visibly lower volume than the bottle from the other carton.Hycor requested products be returned for investigation.The investigation demonstrated one of the two returned bottles was leaking as determined by a vacuum test.Further investigation determined that the stop solution bottles used in the kit lot were manufactured during a time when the automatic capping system malfunctioned leading to a temporary process to hand tighten the caps.A stop ship order for product containing stop solution bottles manufactured during the time period when the capping system was not functioning correctly was initiated 05/31/2018.All impacted bottles of stop solution have been reprocessed ensuring that the cap is sealed with the proper torque.A sampling of product was tested in a vacuum chamber to determine if leaking was present, no leaks were detected.Hycor is initiating a recall action to inform distributors that leaking stop solution bottles have been reported during transit and that they should inspect remaining inventory for evidence of leakage prior to further distribution.There were no adverse outcomes reported to hycor.However, out of an abundance of caution, we are filing an mdr.Delay in reporting was due to an employee confusing this event with a previously reported similar event, review of records determined that this event should also have been reported.[(b)(4)].
 
Event or Problem Description
The distributor reported the shipment containing stop solution (1n sodium hydroxide) was received with a stained carton, suggesting leakage of an item in the package.Photographic evidence provided by the distributor showed two stained cartons.One carton was stained on the bottom panel, the second carton was stained on the top panel indicating that a bottle from one carton likely leaked and stained the lower carton.Pictures of the stop solution bottles showed that one bottle had a visibly lower volume than the bottle from the other carton.(the container is filled to 300 ml in a 500 ml bottle).Hycor requested products be returned for investigation.Hycor received the damaged products on 06/01/2018.The investigation demonstrated one of the two returned bottles was leaking as determined by a vacuum test.There were no adverse outcomes reported to hycor.However, out of an abundance of caution, we are filing an mdr.

Brand Name
SPECIFIC/TOTAL IGE EIA
Common Device Name
SPECIFIC/TOTAL IGE EIA
Manufacturer (Section D)
HYCOR BIOMEDICAL
7272 chapman ave
garden grove CA 92841
MDR Report Key7679461
Report Number2016473-2018-00002
Device Sequence Number19020561
Product Code DHB
UDI-Device Identifier00816879022100
UDI-Public(01)00816879022100
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K081217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2018
Device Catalogue Number74155
Device Lot Number154104-9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1